MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number 0034521341
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 09/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
A perforation, a pericardial effusion and a cardiac tamponade occurred.During an atrial fibrillation ablation, a versacross access solution was selected for use.First, transseptal puncture for the procedure was achieved using a versacross system (with no issues reported) and then a non-boston scientific mapping catheter was used to map the patient's left atrium.The ablation portion of the procedure was completed using a farawave pfa catheter.No complications or issues were noted during the procedure; however, after the catheters had been removed from the body and the sheath had been pulled back into the right atrium the patient's blood pressure dropped.A pericardial effusion was confirmed through transesophageal echocardiography (tee) to be surrounded right and left ventricles, and pericardiocentesis was performed.At this point, fluoroscopy revealed cardiac tamponade.The drained blood was found to be arterial blood, and the physician believes a perforation occurred in the left atrium.The patient stabilized and the procedure was then completed.It was expected the patient to fully recover.The device is not expected to be returned for analysis.There is no reason to believe that the versacross rf wire nor dilator malfunctioned during the procedure.Perforation had to have occurred at some point, likely toward the end of the case.Because blood drained from the pericardial sac was arterial, perforation could have been caused by any of the left atrial catheters or wires or transseptal puncture.The perforation was likely due to the physician pushing the bsc starter wire (rosen wire) far out the left atrial appendage during ablation when he meant to wire the left superior pulmonary vein (lspv).In the physician's opinion, the adverse event occurred either during transseptal or through the left atrial appendage, and the versacross dilator did not contribute to it.

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
zona franca la lima
cartgo, 03 30106
CS   30106
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20287564
Report Number2124215-2024-59353
Device Sequence Number7171435
Product Code DXF
UDI-Device Identifier00685447011736
UDI-Public00685447011736
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number0034521341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Initial Report FDA Received Date09/23/2024
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient RaceWhite